Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 210, NWS Topeka, KS

August 17, 2009Osage County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 17, 2009, 2:08 AM CDT for Osage County, Shawnee County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2009, 2:08 AM CDT (07:08 UTC)
Expired
Aug 17, 2009, 2:29 AM CDT
In force
21 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 53 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3341 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
5.2
Supercell composite
26.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 170708
SVRTOP
KSC139-177-170800-
/O.NEW.KTOP.SV.W.0210.090817T0708Z-090817T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
208 AM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 300 AM CDT

* AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BURLINGAME...OR 24 MILES SOUTHWEST OF
  TOPEKA...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGAME...
  SCRANTON...
  CARBONDALE...
  OVERBROOK...
  RICHLAND...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 158 AND 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

THIS IS A DANGEROUS STORM AND MAY PRODUCE WINDS IN EXCESS OF 60
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE
INDOORS NOW AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3898 9550 3872 9550 3861 9589 3883 9593
TIME...MOT...LOC 0708Z 238DEG 29KT 3873 9585

$$
2 follow-up statements
000 
WWUS53 KTOP 170717
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
217 AM CDT MON AUG 17 2009

KSC139-177-170800-
/O.CON.KTOP.SV.W.0210.000000T0000Z-090817T0800Z/
SHAWNEE-OSAGE-
217 AM CDT MON AUG 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN OSAGE AND SOUTHEASTERN SHAWNEE COUNTIES...

AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SCRANTON...OR 19 MILES SOUTH OF
TOPEKA...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CARBONDALE...EXTREME SOUTH CENTRAL TOPEKA...OVERBROOK AND RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.

&&

LAT...LON 3898 9550 3875 9550 3869 9576 3887 9582
TIME...MOT...LOC 0717Z 241DEG 33KT 3877 9573

$$
000 
WWUS53 KTOP 170729
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
229 AM CDT MON AUG 17 2009

KSC139-177-170738-
/O.CAN.KTOP.SV.W.0210.000000T0000Z-090817T0800Z/
SHAWNEE-OSAGE-
229 AM CDT MON AUG 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE AND
SOUTHEASTERN SHAWNEE COUNTIES HAS BEEN CANCELLED...

AT 228 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3898 9550 3875 9550 3869 9576 3887 9582
TIME...MOT...LOC 0728Z 241DEG 33KT 3882 9562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 12:04 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 17, 12:04 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1204 AM CDT MON AUG 17 2009

.UPDATE...
UPDATED FOR 06Z TAF PACKAGE.

&&

.DISCUSSION...
SEE PREVIOUS DISCUSSION ATTACHED.

&&

.AVIATION...
THUNDERSTORMS ARE PREDOMINANT AVIATION CONCERN THROUGH THE TAF
PERIOD. ONGOING CONVECTION WILL LIKELY CONTINUE TO BE SCATTERED
AND INTERMITTENTLY IMPACT TAF SITES THROUGH 08Z. EXPECT INCREASE
IN TSTORM COVERAGE FROM 09Z ON OUT...AND HAVE KEPT A PREDOMINANT
TS GROUP IN THE TAFS FOR THIS TIME AS A DISTURBANCE COMES OUT OF THE
ROCKIES. CONDITIONS WILL RAPIDLY DETERIORATE WITHIN TSTORMS AS
VERY HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY WITH SOME SMALL
HAIL POSSIBLE. EMBEDDED MICROBURSTS ARE ALSO POSSIBLE WITH SOME OF
THESE STORMS. GRADUALLY BACKED OFF TO VCTS AND CB GROUPS TO INDICATE
LESSER CHANCES OF THUNDERSTORMS AFTER SUNRISE. HOWEVER...PRECIP
COULD HOLD IN INTO THE MID MORNING HOURS. WINDS SHOULD REMAIN
LARGELY FROM THE NORTHEAST WITH VARIABLE GUSTY WINDS NEAR STORMS.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT SUN AUG 16 2009/

DISCUSSION...

FRONTAL BOUNDARY DRAPED NE SW ACROSS THE FORECAST AREA...WITH FINE
LINE DRIFTING TOWARD THE RADAR ATTM.  WEST SOUTHWESTERLY FLOW ALOFT
MAKING FOR SLOW PROGRESS. AREA AHEAD OF THE FRONT IS NEARLY UNCAPPED
AND AROUND CONVECTIVE TEMPERATURES...AND CU FIELD APPEARS TO BE
INCREASING IN DEPTH WITH TIME.

THIS AFTERNOON...ONLY FORCING FOR LIFT THIS AFTERNOON IS FRONT
ITSELF. THERE IS GOOD INSTABILITY ALOFT WITH MORNING SOUNDING AROUND
2800 J/KG...AND 0-6KM SHEAR 30-40KTS WOULD BE SUFFICIENT TO SUPPORT
AN UPDRAFT...BUT FRONT MAY NOT BE STRONG ENOUGH TO OVERCOME LAST BIT
OF THE AFTERNOON CAP. WILL CARRY SLT CHANCE/CHANCE ACROSS THE
SE...BUT IF CELLS DONT GO IN THE NEXT FEW HOURS IT WILL PROBABLY BE
LATER TONIGHT BEFORE ACTIVITY COMES IN.

TONIGHT/MONDAY...SOME DIFFERENCES IN THE MODELS AS TO
TIMING/PLACEMENT OF OVERNIGHT CONVECTION.  STRONG SHORTWAVE TROF
VISIBLE OVER THE ROCKIES EXPECTED TO MOVE INTO OUR AREA
OVERNIGHT...INITIALLY INCREASING THE LLJ OVER THE 850 BOUNDARY THEN
MOVING OVER THE AREA MONDAY MORNING.  GFS DEVELOPS MCS IN NORTH
CENTRAL KANSAS AFTER MIDNIGHT AND PROPAGATES CONVECTION EASTWARD
WITH FOCUS ALONG AND NORTH OF I70 THEN SOUTHEAST IN THE LATE
AFTERNOON. SIMILAR INITIAL DEVELOPMENT IN THE NAM SLIGHTLY
SOUTH...WITH EC SHOWING A SLIGHTLY FARTHER SOUTHWARD SHIFT. WITH
MESOSCALE INFLUENCES ON DEVELOPMENT AND PROPAGATION HAVE GONE WITH
HIGHER POPS FROM 06 TO 18Z...WITH FIRST 6 HRS HIGHER POPS IN NC KS
AND LATER 6 HIGHER POPS EAST CENTRAL AS FOCUS SHIFTS EAST WITH TIME.
PW VALUES AROUND 2 INCHES IN THE COLUMN WILL MAKE HEAVY RAIN A
CONCERN...AND GOOD INSTABILITY AND LAPSE RATES ALOFT WILL MAKE HAIL
A THREAT AS WELL. NO FLOOD WATCH AT THIS TIME AS AREA WIDE GUIDANCE
VALUES ARE GENERALLY 2-3 INCHES. RAIN CONTINUING INTO THE MORNING
COUPLED WITH COOL CONVECTIVE OUTFLOWS AND CLOUDS WOULD LEAD TO
COOLER HIGHS AND HAVE GRIDS AS SUCH.

67

EXTENDED FORECAST...THE EXTENDED IS CHARACTERIZED BY AN ACTIVE UPPER
AIR PATTERN FORECAST TO PERSIST ACROSS THE CENTRAL CONUS THROUGH MID
WEEK. AN INITIAL SHORTWAVE TROUGH WILL BE IN THE PROCESS OF EJECTING
NORTHEASTWARD INTO THE NORTHERN GREAT LAKES MONDAY NIGHT. A
SECONDARY AND WEAKER SHORTWAVE TROUGH WILL DROP INTO NORTHERN UTAH
ON TUESDAY AND BEGIN TO DEAMPLIFY IN RESPONSE TO A LARGER UPPER
DISTURBANCE ON ITS HEELS. THIS SYSTEM WILL ENTER THE CENTRAL PLAINS
WEDNESDAY INTO THURSDAY AND SLOWLY EXIT THE REGION THEREAFTER.

AT THE SURFACE...A FRONTAL BOUNDARY WILL PERSIST ACROSS/NEAR THE
TOPEKA COUNTY WARNING AREA MONDAY NIGHT THROUGH THURSDAY THANKS TO A
PERSISTENT UPPER PATTERN DESCRIBED ABOVE. WITH FAVORABLE PERIODS OF
LARGE SCALE ASCENT AND ABUNDANT MOISTURE PRESENT...PERIODS OF SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED ACROSS MOST OF THE AREA MONDAY
NIGHT THROUGH THURSDAY. THE EXACT TIMING AND LOCATION OF
PRECIPITATION WILL BE BETTER REFINED WITH SUBSEQUENT FORECASTS AS
MODEL CONSENSUS IMPROVES AND MESOSCALE DETAILS BECOME RESOLVED. WILL
NEED TO MONITOR FLASH FLOOD POTENTIAL AS THE WEEK PROGRESSES WITH
ANTICIPATED POSSIBILITY OF SEVERAL PRECIPITATION EVENTS ACROSS THE
AREA WITH TIME.

A COLD FRONT ASSOCIATED WITH THE MID WEEK UPPER DISTURBANCE WILL
MOVE THROUGH THE AREA ON THURSDAY...EFFECTIVELY ENDING PRECIPITATION
CHANCES FOR THE REMAINDER OF THE FORECAST AS DRIER AND COOLER AIR
ADVECT INTO THE REGION. TEMPERATURES DURING THE EXTENDED PERIOD WILL
BE AT OR SLIGHTLY BELOW NORMAL...AND WILL BE STRONGLY TIED TO BOTH
THE FRONTAL POSITION AND CLOUD COVER FROM CONVECTION.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BARJENBRUCH
Hazardous weather outlook, Aug 16, 3:27 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
327 PM CDT SUN AUG 16 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-172030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
327 PM CDT SUN AUG 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF EAST CENTRAL KANSAS. A FEW OF THESE STORMS
COULD BE SEVERE...WITH HAIL AND HEAVY RAIN THE PRIMARY THREAT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT ACROSS
NORTH CENTRAL KANSAS...AND MOVE EAST INTO NORTHEAST AND EAST
CENTRAL KANSAS. THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY
RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS MONDAY THROUGH
THURSDAY ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT...BUT ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS THAT MAY
OCCUR TONIGHT.

67/BLAIR

In the hours before

Local storm report, Aug 17, 1:14 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
114 AM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     HAIL             1 S BAILEYVILLE         39.83N 96.18W
08/17/2009  E2.00 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

BARJENBRUCH
Special weather statement, Aug 17, 1:17 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
117 AM CDT MON AUG 17 2009

KSZ010-170700-
MARSHALL-
117 AM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY...

THROUGH 200 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 35 MPH ACROSS PORTIONS OF MARSHALL COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP TO 40 MPH AND
TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
FRANKFORT AND BEATTIE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Aug 17, 1:19 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
119 AM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     HAIL             4 SW BAILEYVILLE        39.80N 96.24W
08/17/2009  E1.75 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

GARGAN
Local storm report, Aug 17, 1:21 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
121 AM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             S SENECA                39.83N 96.06W
08/17/2009  E0.88 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

BARJENBRUCH
Special weather statement, Aug 17, 1:21 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
121 AM CDT MON AUG 17 2009

KSZ038-039-170645-
SHAWNEE-WABAUNSEE-
121 AM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT FOR SHAWNEE AND WABAUNSEE COUNTIES...

THROUGH 145 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 40 MPH ACROSS PORTIONS OF SHAWNEE AND WABAUNSEE
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP
TO 40 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE KEENE...MAPLE HILL...DOVER...WILLARD...ROSSVILLE...
AUBURN...SILVER LAKE AND WESTERN TOPEKA. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 169 AND 176 COULD ALSO BE AFFECTED.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 332 AND 355 COULD
ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Aug 17, 1:46 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
146 AM CDT MON AUG 17 2009

KSZ038-039-055-170715-
OSAGE-SHAWNEE-WABAUNSEE-
146 AM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT FOR SHAWNEE...WABAUNSEE AND OSAGE
COUNTIES...

THROUGH 215 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
AT 30 MPH ACROSS PORTIONS OF SHAWNEE...WABAUNSEE AND OSAGE COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF
STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP TO 40
MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE
AUBURN...CARBONDALE...PAULINE...TOPEKA...BERRYTON...TECUMSEH AND
RICHLAND. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS
158 AND 188 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 349 AND 355 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 10:14 PM CDTSevere Thunderstorm WarningTOPMorris46 min
Aug 16, 11:20 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson24 min
Aug 16, 11:59 PM CDTSevere Thunderstorm WarningTOPPottawatomie46 min
Aug 17, 12:28 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie47 min
Aug 17, 1:09 AM CDTSevere Thunderstorm WarningTOPNemaha30 min
Aug 17, 5:52 AM CDTAreal Flood AdvisoryTOPClay, Cloud, Dickinson, Ottawa3 hr
Aug 17, 6:04 AM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Shawnee3 hr
Aug 17, 6:47 AM CDTAreal Flood AdvisoryTOPDickinson, Geary, Morris, Pottawatomie, Riley3 hr
Aug 17, 8:25 AM CDTAreal Flood AdvisoryTOPDouglas, Jackson, Jefferson, Shawnee80 min
Aug 17, 9:46 AM CDTAreal Flood AdvisoryTOPJefferson59 min
Aug 17, 10:50 AM CDTAreal Flood AdvisoryTOPDouglas, Franklin, Jefferson, Osage98 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.